Alert archive / California / Wind Advisories in 2020

Wind Advisory 1, NWS San Francisco Bay Area, CA

February 1, 202011 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Feb 1, 2020, 1:07 PM PST for 11 counties in California. It took effect at Feb 2, 2020, 4:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 1:07 PM PST (21:07 UTC)
In effect from
Feb 2, 2020, 4:00 AM PST
Expired
Feb 2, 2020, 9:53 PM PST
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2020-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2020-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WWUS76 KMTR 012107
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
107 PM PST Sat Feb 1 2020

CAZ006-505>509-512-513-517-528>530-020515-
/O.UPG.KMTR.HW.A.0001.200202T1200Z-200203T1200Z/
/O.NEW.KMTR.WI.Y.0001.200202T1200Z-200203T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Scotts Valley, Boulder Creek, Day Valley, San Jose, 
Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, 
and Marina
107 PM PST Sat Feb 1 2020

...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of western California.

* WHEN...From 4 AM Sunday to 4 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds are expected as a dry cold
  front moves through the region. Winds are expected to be out of
  the northwest around 15 to 30 mph with wind gusts forecast to
  range from 30 mph to 45 mph. Strongest wind gusts will be
  observed along the immediate Pacific Coastline with gusts
  ranging from 40 mph to 50 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ511-020515-
/O.NEW.KMTR.WI.Y.0001.200202T1200Z-200203T1200Z/
East Bay Hills and the Diablo Range-
Including the city of Blackhawk
107 PM PST Sat Feb 1 2020

...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...East Bay Hills and the Diablo Range.

* WHEN...From 4 AM Sunday to 4 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds are expected as a dry cold
  front moves through the region. Winds are expected to be out of
  the northwest around 15 to 30 mph with wind gusts forecast to
  range from 30 mph to 45 mph..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
4 follow-up statements
653 
WWUS76 KMTR 020603
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
1003 PM PST Sat Feb 1 2020

CAZ006-505>509-511>513-517-528>530-021800-
/O.CON.KMTR.WI.Y.0001.200202T1200Z-200203T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Clara Valley Including San Jose-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, 
San Jose, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, 
Monterey, and Marina
1003 PM PST Sat Feb 1 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST
MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Much of the San Francisco Bay Area and Central
  California Coast. 

* WHEN...From 4 AM Sunday to 4 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds are expected after a dry cold
  front moves through the region early on Sunday. Northwest winds
  of 15 to 30 mph are expected, along with gusts from 40 to 50
  mph. Strongest winds will be near the ocean. Strongest winds are
  expected during Sunday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
074 
WWUS76 KMTR 021756
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
956 AM PST Sun Feb 2 2020

CAZ006-505>509-511>513-517-528>530-030600-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Hills and the Diablo Range-Santa Cruz Mountains-
Santa Clara Valley Including San Jose-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, 
San Jose, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, 
Monterey, and Marina
956 AM PST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Much of the San Francisco Bay Area and Central
  California Coast. 

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds are expected after a dry cold
  front moves through the region early on Sunday. Northwest winds
  of 15 to 30 mph are expected, along with gusts from 40 to 50
  mph. Strongest winds will be near the ocean. Strongest winds are
  expected during Sunday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
295 
WWUS76 KMTR 022150
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
150 PM PST Sun Feb 2 2020

CAZ517-030600-
/O.NEW.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/
/O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/
Santa Lucia Mountains and Los Padres National Forest-
150 PM PST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...
...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Wind Advisory, northwest winds 20 to 30 mph 
  with gusts up to 50 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 25 possible.

* WHERE...Santa Lucia Mountains and Los Padres National Forest.

* WHEN...For the Wind Advisory, until 4 AM PST Monday. For the 
  Freeze Watch, from Monday evening through Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ506-030600-
/O.NEW.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/
/O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/
North Bay Interior Valleys-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, and Rohnert Park
150 PM PST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...
...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...For the Wind Advisory, northwest winds 15 to 30 mph with
  gusts up to 40-50 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 28 possible.

* WHERE...North Bay Interior Valleys.

* WHEN...For the Wind Advisory, until 4 AM PST Monday. For the 
  Freeze Watch, from Monday evening through Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

CAZ006-505-507>509-511>513-528>530-030600-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Mountains-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, 
Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, 
Scotts Valley, Boulder Creek, Day Valley, San Jose, Salinas, 
Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina
150 PM PST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Much of the San Francisco Bay Area and Central 
  California Coast.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds are expected after a dry 
  cold front moves through the region early on Sunday. Northwest 
  winds of 15 to 30 mph are expected, along with gusts from 40 
  to 50 mph. Strongest winds will be near the ocean. Strongest 
  winds are expected during Sunday afternoon and early evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ516-518-030600-
/O.NEW.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Greenfield and King City
150 PM PST Sun Feb 2 2020

...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

* WHAT...Sub-freezing temperatures 25-30 degrees.

* WHERE...Southern Salinas Valley/Arroyo Seco and Lake San 
  Antonio and Mountains Of San Benito County and Interior 
  Monterey County Including Pinnacles National Park.

* WHEN...From Monday evening through Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr
555 
WWUS76 KMTR 030553
NPWMTR

URGENT - WEATHER MESSAGE
National Weather Service San Francisco Bay Area
953 PM PST Sun Feb 2 2020

CAZ517-031400-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/
/O.CON.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/
Santa Lucia Mountains and Los Padres National Forest-
953 PM PST Sun Feb 2 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY EVENING 
THROUGH TUESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures likely. Overnight lows as cold
  as 25 degrees.

* WHERE...Santa Lucia Mountains and Los Padres National Forest.

* WHEN...From late Monday evening through Tuesday morning.

* IMPACTS...Freeze conditions could kill crops and other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes, they 
should be wrapped, drained, or allowed to drip slowly. Those that 
have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

CAZ506-031400-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/
/O.CON.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/
North Bay Interior Valleys-
Including the cities of Santa Rosa, South Santa Rosa, Napa, 
San Rafael, Petaluma, Novato, and Rohnert Park
953 PM PST Sun Feb 2 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY EVENING 
THROUGH TUESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures likely. Overnight lows as cold
  as 28 degrees.

* WHERE...North Bay Interior Valleys.

* WHEN...From late Monday evening through Tuesday morning.

* IMPACTS...Freeze conditions could kill crops and other sensitive
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes, they 
should be wrapped, drained, or allowed to drip slowly. Those that 
have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

CAZ006-505-507>509-511>513-528>530-030700-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Mountains-San Francisco Bay Shoreline-
San Francisco Peninsula Coast-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, 
Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, 
Scotts Valley, Boulder Creek, Day Valley, San Jose, Salinas, 
Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina
953 PM PST Sun Feb 2 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased below wind advisory levels. Breezy 
conditions will continue through Monday evening, but winds should 
no longer reach advisory levels.

$$

CAZ516-518-031400-
/O.CON.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Including the cities of Greenfield and King City
953 PM PST Sun Feb 2 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY EVENING 
THROUGH TUESDAY MORNING...

* WHAT...Sub-freezing temperatures likely, with overnight low
  temperatures of 25-30 degrees forecast.

* WHERE...Southern Salinas Valley, Arroyo Seco, Lake San Antonio,
  and Mountains Of San Benito County and Interior Monterey County, 
  Including Pinnacles National Park.

* WHEN...From late Monday evening through Tuesday morning.

* IMPACTS...Freeze conditions could kill crops and other sensitive
  vegetation, and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes, they 
should be wrapped, drained, or allowed to drip slowly. Those that 
have in-ground sprinkler systems should drain them and cover 
above-ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/mtr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 1, 10:06 AM PST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 1, 10:06 AM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1006 AM PST Sat Feb 1 2020

.SYNOPSIS...Above normal temperatures is forecast once again
today. A dry cold front moves through the region on Sunday
morning, bringing much cooler temperatures along with strong and
gusty winds. Cool temperatures will continue through Tuesday,
especially at night when overnight lows will drop to around
freezing in the cooler, inland locations. A warming trend is
forecast from Wednesday through the end of next week. No
precipitation is expected through next week.

&&

.DISCUSSION...as of 08:49 AM PST Saturday...Reduced visibility
and low clouds remain patchy around the Bay Area this morning. As
the sun rises, expected more mixing to take place and visibilities
will once again improve and the clouds dissipate. The forecast
remains on track as temperatures are scheduled to warm up above
normal again Saturday, though a degree or so cooler than
yesterday.

The focus remains on the cold front moving through Central
California on Super Bowl Sunday. Chances for precipitation is
still at a minimal given the lack of moisture advection. The main
impacts remain the winds and colder temperatures. Models are
consistently showing strong winds around the Bay Area and Central
coast, with the strongest winds impacting the immediate coastline.
Temperatures will also dip to almost 10 degrees cooler on Sunday
afternoon than compared to what is forecast today, and
temperatures will drop on Monday morning, with isolated valley
areas dipping below the freezing mark. Dry and cooler conditions
last through the mid week, before the next warming trend to end
the week.

&&

.PREV DISCUSSION...As of 2:57 AM PST Saturday...At this time, areas of
fog are mainly confined to the North Bay Valleys, with Napa,
Santa Rosa and Novato all reporting visibilities of 1/2 mile or
less. Currently temperature trends are running similarly to
yesterday, with 40s to lower 50s most places. High pressure aloft
will bring warm temperatures to the area again today with 60s
expected in most areas, with a few places warming to around 70.

Meanwhile, the approaching upper level trough slated to bring cold
and blustery weather to the state on Sunday is deepening over the
Gulf of Alaska. Models are in good agreement in dropping this
trough to the southeast over the next 48 hours, and into northern
California by Sunday. An associated cold front is forecast to
sweep from north to south across our area from late Saturday night
through Sunday morning. The front is forecast to be lacking
moisture by the time it reaches our area, so nothing more than
sprinkles are expected as the front passes. The main impacts our
area will see from this system include much cooler temperatures
along with breezy to windy conditions. Northwest winds will
increase after frontal passage Sunday morning and become strong
and gusty by midday, especially over the coastal waters and near
the coast. Strong and gusty winds will persist through the
afternoon and early evening before gradually decreasing Sunday
night. A High Wind Watch is currently in effect from early Sunday
morning through early Monday morning for all of our coastal zones,
the coastal mountains, and the Santa Clara and Salinas Valleys.
As we draw closer to the wind event, the watch will be
transitioned to either a High Wind Warning or Wind Advisory. A
High Wind Warning may be needed for the immediate coast, but based
on current model data, a Wind Advisory will likely be sufficient
for all other areas.

High temperatures on Sunday are forecast to be only in the lower
to mid 50s. After Sunday's wind event, clearing skies will allow
for cold nights early next week. Winds on Sunday night will
likely hold temperatures up to some extent, but some of the wind
sheltered valleys may drop to near freezing by daybreak Monday.
Brisk north winds will persist into Monday, but diminish by Monday
night. With lighter winds and a cool, dry airmass in place,
Monday night will likely be the coldest night with temperatures
expected to drop to around the freezing mark in many valleys
locations, and into the upper 20s in some of the coldest North Bay
Valley locations as well as southern interior Monterey County.
Tuesday night looks to be nearly as cold as Monday night,
especially across the southern portions of our area.

High pressure is forecast to gradually build over California next
week, resulting in a gradual warming trend, although nights will
remain chilly through much of the week due to clear skies and a
dry airmass. Dry conditions will persist through the week.

&&

.AVIATION...As of 10:07 AM PST Saturday...For 18z tafs. Dense fog
across portions of the North and East Bay this morning, with
patchy fog also observed around San Francisco Bay. Expecting fog
to dissipate by early afternoon. Areas of haze with reduced
visibility may persist into the afternoon around San Francisco
Bay. Elsewhere, expect VFR conditions this afternoon. Winds today
will be light with typical diurnal patterns.

Tonight, a dry cold front will move through the Bay Area. Areas of
IFR cigs will likely accompany the frontal passage overnight.
Drier air behind the front will allow IFR cigs to dissipate mainly
before sunrise Sunday, with VFR prevailing after sunrise.
Northwesterly winds will increase rapidly Sunday morning behind
the front and further increase on Sunday afternoon. LLWS will be a
concern before stronger winds make it to the surface,
particularly across the North Bay.

Vicinity of KSFO...Patchy dense fog will impact the terminal
through 20z. Fog should dissipate after 20z but mist and or haze
will be a concern through the afternoon. Winds this afternoon will
be light but begin to increase late this afternoon and evening.
IFR cigs are possible overnight clearing to VFR Sunday morning.
Gusty northwest winds are expected on Sunday with the strongest
winds in the afternoon. Sunday afternoon gusts reaching 30-35 kt
are likely.

SFO Bridge Approach...Less fog is expected over the approach than
the terminal late this morning. Otherwise, similar to KSFO.

Monterey Bay Terminals...VFR conditions prevailing today with
increasing high clouds. IFR cigs developing late this evening and
overnight, clearing to VFR early Sunday morning. Generally light
winds through the evening. Northwest winds Sunday morning will
begin to increase and become gusty.

&&

.MARINE...as of 08:51 AM PST Saturday...Generally light to
locally moderate northwest winds will continue over the waters
today as high pressure remains over the eastern Pacific. Northwest
winds will increase drastically overnight and Sunday as a dry
cold front moves through the waters. Gale force winds and gusts
are anticipated by Sunday morning with storm force winds possible
by the afternoon. Breezy to strong winds will then continue
through Monday. These winds will generate steep waves and create
hazardous seas conditions over the waters. Moderate northwest
swell will persist through the weekend before a longer period
northwest swell arrives early next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pt Reyes 0-10 nm from 2 PM
             SCA...Pt Arena to Pigeon Pt 10-60 nm from 2 PM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 3 PM

&&

PUBLIC FORECAST: Sims/DK
AVIATION: ST
MARINE: ST

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:09 AM PSTGale WarningMTR49 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.